MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC SUPERDIMENSION; INSTRUMENT, BIOPSY

COVIDIEN LP - SUPERDIMENSION INC SUPERDIMENSION; INSTRUMENT, BIOPSY
Model Number SDBF1000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 04/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.The customer disposed of the product.Pneumothorax is a known short-term complication when a lung biopsy is performed during a transbronchial lung biopsy or ct guided percutaneous biopsy.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient experienced a pneumothorax.A chest tube was inserted and the patient was admitted in the hospital.The physician was able to complete the case.There was no issues with the biopsy forceps, and the physician was unable to determine what caused the pneumothorax because it was discovered postoperatively.

Brand Name
SUPERDIMENSION
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key7506178
Report Number3004962788-2018-00021
Device Sequence Number16500192
Product Code KNW
UDI-Device Identifier10884521200517
UDI-Public10884521200517
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K925392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSDBF1000
Device Catalogue NumberSDBF1000
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2018
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUPERDIMENSION INREACH SYSTEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR